MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47467
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k): p180001.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the delivery system was placed in aortic arch.The pin and pull step was performed without event.The white thumb screw was unscrewed without issue.The green trigger wire mechanism was attempted to be pulled to release the graft.The green trigger wire mechanism would not move at all and seized onto the dilator.Multiple attempts were made to remove the green trigger wire mechanism with different uses of leverage to no avail.They then attempted to rotate the green trigger wire mechanism to release it from the dilator with no success.The dilator was then unscrewed and pulled apart to reveal the trigger wires.The trigger wires were then pulled manually and the graft was released but not before the graft was pulled distally about 1 cm.A second graft was placed to extend the seal proximally.The procedure was completed without further incident.(b)(6) 2022 add info: patient was heparinized.No significant calcification or tortuosity.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the green release mechanism could not be removed, but after unscrewing the dilator and revealing the trigger wires, the trigger wires were pulled manually and the stent graft was released without further incident.The zdeg device without shipping stylet, peel away, safety lock, cannula protection tube, sheath, and stent graft was returned.The handle main body had separated from the grey positioner and the green release knob was rotated 70° and located 16mm down the handle main body.Marks were noted in the green release knob as well as in the handle main body.In the handle main body grooves next to the wire hole going clockwise against the back of the handle were noted, too, thus confirming the green release knob had been rotated as reported.Said rotation may have caught the nitinol wires between the handle and the knob and caused the release knob to stick and consequently the reported difficulties in removing the trigger wires.Therefore, reference is made to the instructions for use specifying not to rotate the green trigger wire knob when withdrawing it.However, appropriate actions have been initiated, too, to address the difficulties in withdrawing the green trigger wire mechanism.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13589469
Report Number3002808486-2022-00138
Device Sequence Number12277514
Product Code MIH
UDI-Device Identifier10827002474670
UDI-Public(01)10827002474670(17)230302(10)E3957662
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model NumberG47467
Device Catalogue NumberZDEG-PT-32-202-PF-US
Device Lot NumberE3957662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale